MAUDE Adverse Event Report: MEDINOL LTD. ELUNIR¿ RIDAFOROLIMUS ELUTING CORONARY STENT SYSTEM; CORONARY DRUG-ELUTING STENT,

MEDINOL LTD. ELUNIR¿ RIDAFOROLIMUS ELUTING CORONARY STENT SYSTEM; CORONARY DRUG-ELUTING STENT,
Model Number 3.0X24
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Dhr review performed on july 4th: all manufacturing and release test documentation is present and meets requirements.Crimping, crossing profile, and securement measurements are all in compliance with requirements.All the released systems met specifications.Ifu review performed on july 30th: no additional information was received; therefore, it is unknown if any deviation has occurred.Device analysis was performed on sep 16, 2018 : the returned product was received at the r&d lab on sept 12, 2018.Results of this investigation reveal that the returned product exhibited kinks and deformation/uplifted struts in the stent distal and mid regions.The stent distal region was situated on the balloon in a mode that indicated no stent movement.No broken or cracked struts were detected.Also, the proximal stent region appears slightly "squeezed".The system's strain relief, hub, and rx port appear normal.It may be assumed the kinks are the result of handling during and/or post procedure.Often the used products are "coiled/folded" and "thrusted" into a receptacle in a manner that leads to deformation/bends in the system.Whereas, the customer complaint refers to damage during implant it may be surmised that this is referring to the deformation observed in the stent and this occurred during the procedure.The returned product has been investigated and while the relationship between the failure and the device is not clear, the common issues such as patient anatomy, lesion disposition/ composition, operator technique, ancillary equipment (e.G.Guide catheter) and/or appropriate device selection are likely the prominent contributing factors in this event.Based on this investigation, no determinant conclusion can be made as to the sequence of events which brought about the reported complaint.However, it may be surmised that the product was supplied meeting specifications.This assumption is further supported by controls in place to prevent deformed/damaged products from being released.While no definite conclusion can be made as to the circumstance(s) of the reported failure, there are no signs of any product manufacturing issues.Final report overall conclusions (oct 3, 2018): the review of the dhr (device history record) indicates that the product was supplied meeting specifications.There is no evidence to suggest that there were any manufacturing issues that contributed to the reported event.Results of the device analysis investigation indicate that the returned product was supplied meeting specifications.It may be surmised that the observed anomalies are the result of handling during or post procedure and the reported complaint is the consequence of one or a combination of common issues and is not related to medinol's manufacturing processes.Based on the device analysis we can conclude there was no damage to the stent delivery system as initially reported to u.S.Therefore, we decided to change the classification of this complaint to stent strut uplift.There was no injury to patient.
 
Event or Problem Description
Initial complaint description ((b)(6) 2018, case detail report): 3.0x24 elunir was damaged during implant at bwh.Event occurred during use.Information received on (b)(4) 2018 from (b)(6) (case detail report): component name: body/shaft-sds, mode as reported: damage.The device problem occurred during use.There was no injury to patient.This was a single use device.The product is available for analysis.The patient had tortuosity, calcification and cto (chronic total occlusion) in unknown cardio vessel.

Brand Name
ELUNIR¿ RIDAFOROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
CORONARY DRUG-ELUTING STENT,
Manufacturer (Section D)
MEDINOL LTD.
beck tech bldg
8 hartom st.
jerusalem, 97775 08
IS  9777508
MDR Report Key8004897
Report Number3003084171-2018-00047
Device Sequence Number19215183
Product Code NIQ
UDI-Device Identifier07290107013741
UDI-Public07290107013741
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P170008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model Number3.0X24
Device Catalogue NumberLUN300R24US
Device Lot NumberLNRUS00008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2018
Initial Report FDA Received Date10/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1